Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 239, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Oct 2, 2004, 2:41 AM CDT for Schleicher County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2004, 2:41 AM CDT (07:41 UTC)
- Expired
- Oct 2, 2004, 3:30 AM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Schleicher County, TX
The radar
The San Angelo radar (KSJT), 53 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2390 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 8:39 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Oct 1, 8:39 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 839 PM CDT FRI OCT 1 2004 .UPDATE... COLD FRONT WAS IN BIG COUNTRY ABOUT 15 MILES SOUTH OF INTERSTATE 20 AT 830 PM. IT HAS PICKED UP SPEED...MOVING SOUTH AT AROUND 25 MPH. NUMEROUS THUNDERSTORMS CONTINUE TO THE SOUTH OF THE FRONT...MOVING EAST FROM SAN ANGELO TO BALLINGER TO BROWNWOOD. A FEW HAVE BEEN SEVERE FROM BALLINGER TO BROWNWOOD. FRONT WILL BE MOVING INTO MODERATELY UNSTABLE AIR AS IT TRACKS SOUTHWARD. THERE HAS BEEN SOME TRAINING OF STORMS FROM BALLINGER TO BROWNWOOD...AND LOCALLY HEAVY RAINFALL. AS FRONT PUSHES SOUTH THROUGH THROUGH SAN ANGELO AND BROWNWOOD AROUND 11 PM...TO HAVE SOME CONTINUED LOCALIZED FLOODING PROBLEMS AND ISOLATED SEVERE STORMS. NO CHANGES TO FORECAST...BUT DO AN UPDATE FOR WINDS AND SLIGHTLY REDUCE POPS TO NORTH OF FRONT AROUND MIDNIGHT. 04 && .PREV DISCUSSION... SATELLITE IMAGERY INDICATING STRATUS IS SLOWLY BREAKING ACROSS WEST CENTRAL TEXAS...AND MOSTLY CLOUDY SKIES NOW DOMINATE. SURFACE ANALYSIS INDICATES THE COLD FRONT HAS JUST PUSHED THROUGH LUBBOCK. MODELS BRING THE FRONT INTO THE NORTHWEST BIG COUNTRY BY 00 Z THIS EVENING. GIVEN CURRENT POSITION AND PAST TREND...THIS LOOKS REASONABLE. AS IS USUALLY THE CASE...TIMING IS CRITICAL WITH RESPECT TO SHOWER AND THUNDERSTORM INITIATION AND RELATED RAIN POTENTIAL. BEST CHANCES WILL BE TONIGHT. HOWEVER...UPPER DYNAMICS NOT TOO IMPRESSIVE OVER WEST CENTRAL TEXAS TONIGHT. THUS...WILL GO WITH POPS TONIGHT CLOSER TO MET MOS GUIDANCE...AS MAV MOS GUIDANCE NUMBERS LOOK TOO HIGH. OVERNIGHT LOWS TONIGHT CLOSE TO MAV MOS LOOK GOOD. FOR TOMORROW THROUGH MONDAY POPS MAINLY IN THE 10 TO 20 PERCENT RANGE AS HIGH PRESSURE BEGINS TO BUILD OVER THE REGION. SOUTHEAST SURFACE WINDS RETURN BY SUNDAY EVENING ACROSS WEST CENTRAL TEXAS AS SURFACE DEWPOINTS IN THE MID 60S ONCE AGAIN DOMINATE BY SUNDAY NIGHT. UNTIL THEN...FALL-LIKE TEMPERATURES...WITH AFTERNOON HIGHS TOMORROW ACROSS WEST CENTRAL TEXAS AROUND 70...WILL DOMINATE. DID NOT MAKE ANY CHANGES HERE. MODELS CONTINUE TO BRING ANOTHER SHORT-WAVE TROF ACROSS TEXAS EARLY NEXT WEEK. HOWEVER...CURRENT LOW POPS LOOK BEST GIVEN UNCERTAINTY. && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Hazardous weather outlook, Oct 1, 2:02 PM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 202 PM CDT FRI OCT 1 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-021042- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 202 PM CDT FRI OCT 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS WILL DEVELOP TONIGHT AS A COLD FRONT MOVES SOUTH ACROSS WEST CENTRAL TEXAS. A FEW STORMS MAY BE BECOME BRIEFLY SEVERE THIS EVENING. THE SEVERE WEATHER THREATS WILL INCLUDE DAMAGING WINDS AND LARGE HAIL. ALSO...THE STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN WILL BE POSSIBLE TONIGHT...WITH AMOUNTS OF NEAR 1 INCH AT SOME LOCATIONS IN CENTRAL AND SOUTHERN SECTIONS OF WEST CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON A LIMITED BASIS IF STRONG TO SEVERE STORMS DEVELOP LATE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Oct 1, 10:50 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1050 PM CDT FRI OCT 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG BROWNWOOD 31.71N 98.99W
10/01/2004 BROWN TX LAW ENFORCEMENT
TREE LIMBS AND BRANCHES DOWN IN BROWNWOOD
0758 PM TSTM WND DMG BALLINGER 31.74N 99.96W
10/01/2004 RUNNELS TX LAW ENFORCEMENT
SIGN DAMAGE. A TRUCK DRIVER ALSO JACKKNIFED HIS VEHICLE.
&&
RBThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 7:26 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 34 min |
| Oct 1, 7:27 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 48 min |
| Oct 2, 3:04 AM CDT | Tornado Warning | SJT | Schleicher, Sutton | 41 min |
| Oct 2, 3:46 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 44 min |
| Oct 2, 4:14 AM CDT | Tornado Warning | SJT | Kimble, Sutton | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.